Back to Ask the Diabetes Team Ask the Diabetes Team

From Maine, USA:

What are the effects, if any, of numerous low blood sugar levels on a 7 year old type 1 diabetic? What would be the appropriate blood sugar level for the school nurse to call home?


Having numerous low blood sugars indicates that the your son's insulin and foods are not matching up. I would suggest you get together with your son's diabetes team and discuss how to eliminate them to ensure your his safety and quality of life.

In regards to the school nurse, I would talk to her about the correct treatment, have glucose tabs or its equivalent readily available in your son's classroom, in his pocket and at the nurses office so no time is lost in treating the hypoglycemia. Be very open with his teachers and fellow classmates so that they are prepared to take action if your son is unable to do for himself. As for notifying you, I think that the best solution would be for them to treat the problem correctly and in a timely fashion and then let you know so you can work with your son and diabetes team to determine why this happened and how to eliminate it.


Original posting 20 Mar 2000
Posted to Hypoglycemia and Social Issues: School and Daycare


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.